MAUDE Adverse Event Report: COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G03460
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As initially reported, upon removing the device from the package for an unknown procedure, an safe-t-j amplatz extra-stiff support wire guide was bent at the tip.The device did not make patient contact, and another device was used for the procedure.The device was stored correctly, per the reporter.Upon return and initial evaluation of the device on 03dec2020, the mandril was found to be protruding from the wire guide.No adverse effects have been reported.The device was not used.
 
Additional Manufacturer Narrative
Summary of event: as initially reported, upon removing the device from the package for an unknown procedure, a safe-t-j amplatz extra-stiff support wire guide was bent at the tip.The device did not make patient contact, and another device was used for the procedure.The device was stored correctly, per the reporter.Upon return and initial evaluation of the device on 03dec2020, the mandril was found to be protruding from the wire guide.No adverse effects have been reported.The device was not used.Investigation evaluation: reviews of the complaint history, device history record, drawing, manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Evaluation of the device confirmed the inner wire was exposed and a bend was noted.No additional damage was noted.A document-based investigation evaluation was performed.One relevant non-conformance was found; however, all affected units were scrapped and there are 100% inspections in place for the reported non-conformance.No additional complaints have been received for the lot.From the information provided upon review of the dmr, dhr, dhf, and returned device, cook concluded that the device was manufactured to specification, and that there are no nonconforming devices in-house or out in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that transport/storage of the device contributed to the failure mode.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10968037
Report Number1820334-2020-02260
Device Sequence Number3081453
Product Code DQX
UDI-Device Identifier00827002034600
UDI-Public(01)00827002034600(17)250713(10)13262075
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model NumberG03460
Device Catalogue NumberTHSCF-35-260-3-AES
Device Lot Number13262075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/07/2021
05/05/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/13/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1